Alert archive / Iowa / Wind Chill Advisories in 2013

Wind Chill Advisory 7, NWS Des Moines, IA

December 5, 201311 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Dec 5, 2013, 4:02 AM CST for 11 counties in Iowa. It took effect at Dec 6, 2013, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2013, 4:02 AM CST (10:02 UTC)
In effect from
Dec 6, 2013, 12:00 AM CST
Expired
Dec 6, 2013, 10:22 AM CST
In force
10 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 051002
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
402 AM CST THU DEC 5 2013

...BITTER COLD WIND CHILL TEMPERATURES EXPECTED OVER NORTH CENTRAL
IOWA TONIGHT...

.HIGH PRESSURE WILL PUSH INTO THE AREA TONIGHT AND ALLOW SKIES TO
CLEAR. TEMPERATURES WILL FALL QUICKLY THIS EVENING AND THE
COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND A
BRISK WIND WILL ALLOW SOME BITTER COLD WIND CHILLS TO DEVELOP. 

IAZ004>007-015>017-051815-
/O.NEW.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
402 AM CST THU DEC 5 2013

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY. 

* TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL
  TO BETWEEN 5 AND 10 DEGREES BELOW ZERO.

* WINDS...A NORTHWEST WIND AT 15 TO 25 MPH CAN BE EXPECTED THROUGH
  MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY DAYBREAK.

* IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO
  FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

FAB

$$
6 follow-up statements
000 
WWUS43 KDMX 051516
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
916 AM CST THU DEC 5 2013

...BITTER COLD WIND CHILL TEMPERATURES EXPECTED OVER NORTH
CENTRAL IOWA TONIGHT...

.HIGH PRESSURE WILL PUSH INTO THE AREA TONIGHT AND ALLOW SKIES TO
REMAIN CLEAR. TEMPERATURES WILL FALL QUICKLY THIS EVENING AND THE
COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND A
BRISK NORTHWEST WIND WILL ALLOW BITTERLY COLD WIND CHILLS TO
DEVELOP.

IAZ004>007-015>017-052330-
/O.CON.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
916 AM CST THU DEC 5 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST FRIDAY...

* TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL 
  TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. 

* WINDS...A NORTHWEST WIND AT 15 TO 20 MPH CAN BE EXPECTED
  THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY
  DAYBREAK.

* IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO 
  FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

AWB

$$
000 
WWUS43 KDMX 052147
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CST THU DEC 5 2013

...BITTER COLD WIND CHILL TEMPERATURES EXPECTED OVER NORTH
CENTRAL IOWA TONIGHT...

.HIGH PRESSURE WILL PUSH INTO THE AREA TONIGHT AND ALLOW SKIES TO
REMAIN CLEAR. TEMPERATURES WILL FALL QUICKLY THIS EVENING AND THE
COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND A
BRISK NORTHWEST WIND WILL ALLOW BITTERLY COLD WIND CHILLS TO
DEVELOP.

IAZ023-024-033-034-060600-
/O.EXA.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY
347 PM CST THU DEC 5 2013

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY. 

* TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL 
  TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. 

* WINDS...A NORTHWEST WIND AT 15 TO 20 MPH CAN BE EXPECTED 
  THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY 
  DAYBREAK. 

* IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO 
  FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

AWB

$$

IAZ004>007-015>017-060600-
/O.CON.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
347 PM CST THU DEC 5 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST FRIDAY...

* TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL 
  TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. 

* WINDS...A NORTHWEST WIND AT 15 TO 20 MPH CAN BE EXPECTED 
  THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY 
  DAYBREAK. 

* IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO 
  FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

AWB

$$
000 
WWUS43 KDMX 060303
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CST THU DEC 5 2013

...BITTER COLD WIND CHILL TEMPERATURES OVER NORTH CENTRAL IOWA
TONIGHT...

.HIGH PRESSURE WILL PUSH INTO THE AREA TONIGHT AND ALLOW SKIES TO
REMAIN MOSTLY CLEAR. TEMPERATURES WILL CONTINUE TO FALL TONIGHT. THE
COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND A
BRISK NORTHWEST WIND WILL ALLOW BITTERLY COLD WIND CHILLS TO
DEVELOP.

IAZ004>007-015>017-023-024-033-034-061115-
/O.CON.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY
903 PM CST THU DEC 5 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL 
  TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. 

* WINDS...A NORTHWEST WIND AT 15 TO 20 MPH CAN BE EXPECTED 
  THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY 
  DAYBREAK. 

* IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO 
  FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

AWB

$$
000 
WWUS43 KDMX 060933
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
333 AM CST FRI DEC 6 2013

...BITTER COLD WIND CHILL TEMPERATURES OVER NORTH CENTRAL IOWA
EARLY THIS MORNING...

.STRONG HIGH PRESSURE THROUGH THE MID AND UPPER MISSOURI VALLEY
WILL CONTINUE TO INFLUENCE IOWA TODAY. THIS WILL ALLOW VERY COLD
TEMPERATURES AND STEADY NORTHWEST WINDS TO PERSIST INTO THE
MORNING.

IAZ004>007-015>017-023-024-033-034-061800-
/O.CON.KDMX.WC.Y.0007.000000T0000Z-131206T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY
333 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY...

* SHORT TERM TRENDS...TEMPERATURES WILL REMAIN IN THE SINGLE
  DIGITS ABOVE AND BELOW ZERO EARLY THIS MORNING WITH WIND CHILLS
  OFTEN IN THE TEENS AND 20S BELOW ZERO.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH CAN BE EXPECTED INTO
  THE MORNING.

* IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO 
  FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SMALL
000 
WWUS43 KDMX 061513
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
913 AM CST FRI DEC 6 2013

...BITTER COLD WIND CHILL TEMPERATURES OVER NORTH CENTRAL IOWA
THIS MORNING...

.STRONG HIGH PRESSURE THROUGH THE MID AND UPPER MISSOURI VALLEY
WILL CONTINUE TO INFLUENCE IOWA TODAY. THIS WILL ALLOW VERY COLD
TEMPERATURES AND STEADY NORTHWEST WINDS TO PERSIST THROUGH THE
MORNING.

IAZ004>007-015>017-023-024-033-034-061800-
/O.CON.KDMX.WC.Y.0007.000000T0000Z-131206T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY
913 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* SHORT TERM TRENDS...TEMPERATURES WILL REMAIN IN THE SINGLE 
  DIGITS ABOVE AND BELOW ZERO EARLY THIS MORNING WITH WIND 
  CHILLS OFTEN IN THE TEENS AND 20S BELOW ZERO. 

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH CAN BE EXPECTED INTO 
  THE MORNING. 

* IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO 
  FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

AWB

$$
000 
WWUS43 KDMX 061622
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1022 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IS CANCELLED...

IAZ004>007-015>017-023-024-033-034-061730-
/O.CAN.KDMX.WC.Y.0007.000000T0000Z-131206T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY
1022 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA...HOWEVER
VALUES WILL REMAIN IN THE TEENS AND SINGLE DIGITS BELOW ZERO
THROUGH THE REMAINDER OF THE AFTERNOON.

$$

AWB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 4, 11:41 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Dec 4, 11:41 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1141 PM CST WED DEC 4 2013

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ISSUED AT 340 PM CST WED DEC 4 2013

AREA OF SFC LOW PRESSURE CURRENTLY CENTERED OVER NORTHEAST IOWA INTO
SOUTHEAST MINNESOTA. SYSTEM WILL CONTINUE TO LIFT NORTHEASTWARD INTO
THE LAKE SUPERIOR/SOUTHERN ONTARIO REGION TONIGHT. THE ASSOCIATED
COLD FRONT HAS PUSHED THROUGH MUCH OF THE CWA...AND WILL CONTINUE
TRACKING EASTWARD THROUGH THE REMAINDER OF THE CWA INTO EARLY
EVENING. MUCH COLDER AIR WRAPPING INTO THE STATE BEHIND THE
FRONT...WITH SITES ACROSS WESTERN IOWA ALREADY INTO THE TEENS. SOME
LIGHT PRECIPITATION STILL TO MOVE THROUGH THE EAST
CENTRAL/NORTHEASTERN CWA OVER THE NEXT FEW HOURS...WITH LIGHT
DRIZZLE CHANGING OVER TO LIGHT FREEZING DRIZZLE SHORTLY BEFORE
TAPERING OFF. LITTLE ICE ACCUMULATION EXPECTED...EXCEPT A LIGHT
GLAZING POSSIBLE BEFORE THE PRECIP TAPERS OFF BY EARLY EVENING.

GUSTY NORTHWEST WINDS TO CONTINUE AS THE SFC PRES GRADIENT REMAINS
TIGHTENED AND STRONGER WINDS ALOFT MAKE THEIR WAY TO THE SFC IN
STRONG CAA PATTERN. H85 TEMPS DROP INTO THE MID TEENS BELOW ZERO
CELSIUS BY 12Z...HOWEVER CLOUD COVER EXPECTED TO REMAIN THROUGH THE
NIGHT WHICH WILL HELP TEMPS FROM BOTTOMING OUT TOO MUCH. STILL
THOUGH EXPECT A CHILLY NIGHT WITH LOWS IN THE SINGLE DIGITS ABOVE
ZERO NORTHWEST TO MID TEENS SOUTHEAST.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 340 PM CST WED DEC 4 2013

COLD AIR WILL BE ENTRENCHED ACROSS THE STATE BY THURSDAY MORNING
WITH SURFACE FRONT WELL SOUTH OF IOWA BY DAYBREAK. DECENT SURFACE
PRESSURE GRADIENT WILL REMAIN AS SURFACE LOW CONTINUES TO DEEPEN
AS IT MOVES TOWARD HUDSON BAY. THEREFORE...BRISK NORTHWEST WINDS
WILL BE COMMON ON THURSDAY WITH WIND CHILLS REMAINING NEAR OR
BELOW ZERO FOR MUCH OF THE FORECAST AREA. THESE WIND CHILLS WILL
DROP INTO THURSDAY NIGHT AND WILL BE CLOSE TO IF NOT IN ADVISORY
RANGE ACROSS NORTHERN IOWA BY EARLY FRIDAY MORNING AND WILL
CONTINUE TO MONITOR FOR POSSIBLE HEADLINES. BESIDES THE COLD
AIR...THE REMAINDER OF THE WEATHER WILL BE QUIET WITH A DRY POLAR
AIRMASS IN PLACE.

THE EURO AND NOW THE GFS HAVE COME MORE IN LINE WITH A SYSTEM
PROJECTED TO PASS THROUGH THE FOUR CORNERS REGION THIS WEEKEND AND
MOVE THROUGH THE MIDWEST. A VERY BROAD AREA OF WEAK TO MODERATE
ISENTROPIC LIFT DEVELOPS ACROSS IOWA AND SURROUNDING AREAS ON
SATURDAY NIGHT INTO EARLY MONDAY MORNING. SATURATION WILL OCCUR
FROM WEST TO EAST ON SATURDAY NIGHT WITH MOST LOCATIONS SEEING
SOME SNOW ON SUNDAY INTO SUNDAY NIGHT. A FEW CONSIDERATIONS AS TO
SNOW AMOUNTS WILL NEED TO BE LOOKED AT INCLUDING THE COLD AIR THE
IMPACT ON SNOW RATIOS. IN ADDITION...GFS BUFR SOUNDING AT KDSM
INDICATE ABOUT A 24 HOUR PERIOD OF PRECIPITATION WHERE A LARGE
DEPTH OF THE SOUNDING AND LIFT IS WITHIN THE DENDRITIC LAYER. THIS
CERTAINLY MAY ENHANCE SNOW AMOUNT POTENTIAL AND WILL HAVE TO BE
CLOSELY WATCHED AS SUBSEQUENT FORECASTS. AFTER THIS EVENT...ANOTHER
PUSH OF ARCTIC AIR IS EXPECTED INTO EARLY NEXT WEEK WITH READINGS
LIKELY NEAR OR BELOW ZERO FOR LOWS.

&&

.AVIATION...05/06Z
ISSUED AT 1135 PM CST WED DEC 4 2013

MVFR CIGS WILL PERSIST THROUGH THURSDAY MORNING ALONG WITH A FEW
FLURRIES. EXPECTING CIGS TO IMPROVE PAST 13-14Z AS MIXING
INCREASES. MAIN CONCERN THURSDAY WILL BE GUSTS TO NEAR 30 KNOTS
THROUGH THE AFTERNOON. CAN STILL EXPECT WINDS AOA 12 KNOTS THROUGH
THURSDAY EVENING AS PRESSURE GRADIENT SLOWLY RELAXES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BEERENDS
LONG TERM...COGIL
AVIATION...PODRAZIK
Hazardous weather outlook, Dec 4, 4:10 PM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
410 PM CST WED DEC 4 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-051200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
410 PM CST WED DEC 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MUCH COLDER AIR WILL SPREAD INTO CENTRAL IOWA OVERNIGHT WITH WIND
CHILLS DROPPING BELOW ZERO OVER MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL VALUES APPROACHING 20 BELOW ZERO ARE EXPECTED EARLY
FRIDAY MORNING AND EARLY SATURDAY MORNING ACROSS MUCH OF WESTERN
AND NORTHERN IOWA. VALUES DROPPING LOWER THAN 20 BELOW ARE
FORECAST MAINLY NORTH OF HIGHWAY 20 ON BOTH MORNINGS.

THERE IS INCREASING CONFIDENCE IN SNOW OCCURRING ON SUNDAY INTO
SUNDAY NIGHT ACROSS CENTRAL IOWA. AT THIS TIME...LIGHT TO MODERATE
ACCUMULATIONS APPEAR POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CC

Nearby

Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.